Alert archive / Massachusetts / High Wind Watches in 2005

High Wind Watch 6, NWS Boston/Norton, MA

December 15, 20055 counties in Massachusetts; Newport County, Washington County, Rhode Island

NWS Boston/Norton, MA issued this high wind watch at Dec 15, 2005, 3:24 PM EST for 5 counties in Massachusetts; Newport County, Washington County, Rhode Island. It took effect at Dec 16, 2005, 3:00 AM EST. It was in force for 2 hr.

The area

The counties it named.

The facts

Issued
Dec 15, 2005, 3:24 PM EST (20:24 UTC)
In effect from
Dec 16, 2005, 3:00 AM EST
Expired
Dec 16, 2005, 5:06 AM EST
In force
2 hr
Issued by
NWS Boston/Norton, MA

Counties Barnstable County, MA, Bristol County, MA, Dukes County, MA, Nantucket County, MA, Plymouth County, MA, Newport County, RI, Washington County, RI

The radar

The Boston radar (KBOX), 51 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Chatham, MA (KCHH), launched 12:00Z, 8.4 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 12:00Z on 2005-12-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 12:00Z on 2005-12-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1288 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KBOX 152024
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
324 PM EST THU DEC 15 2005

...STRONG TO DAMAGING WINDS POSSIBLE FRIDAY MORNING ALONG THE SOUTH
COASTS OF RHODE ISLAND AND MASSACHUSETTS...

.DEVELOPING LOW PRESSURE OVER GEORGIA THURSDAY AFTERNOON WILL
INTENSIFY AND MOVE NORTH UP THE EASTERN SEABOARD TONIGHT...PASSING
NEAR NEW YORK CITY FRIDAY MORNING AND THEN NEAR BOSTON BY AFTERNOON.
VERY STRONG EAST WINDS WILL DEVELOP AHEAD OF THE LOW AS IT MOVES
ACROSS THE REGION FRIDAY MORNING. 

MAZ016-019-160430-
/O.NEW.KBOX.WI.Y.0019.051216T1100Z-051216T2000Z/
EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-
INCLUDING THE CITIES OF...QUINCY...PLYMOUTH
324 PM EST THU DEC 15 2005

...WIND ADVISORY IN EFFECT FROM 6 AM TO 3 PM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 3 PM EST FRIDAY. 

THIS WIND ADVISORY INCLUDES THE CITIES OF QUINCY... WEYMOUTH...THE
BLUE HILLS...HINGHAM...HULL...COHASSET...SCITUATE...MARSHFIELD...
DUXBURY AND ADJACENT TOWNS.

STRONG EAST WINDS WILL DEVELOP AROUND 6 AM AND THEN CONTINUE THROUGH
MUCH OF THE MORNING...WITH THE STRONGEST WINDS LIKELY BETWEEN 8 AM
AND 11 AM. WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH
ARE EXPECTED. BY AFTERNOON...WINDS WILL DIMINISH AND SHIFT TO THE
SOUTHWEST.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS
THIS STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND
BRANCHES...POSSIBLY CAUSING ISOLATED POWER OUTAGES.  DRIVING CAN
ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

$$

MAZ020>024-RIZ006>008-160430-
/O.NEW.KBOX.HW.A.0006.051216T0800Z-051216T2000Z/
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-
NANTUCKET MA-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
INCLUDING THE CITIES OF...FALL RIVER...NEW BEDFORD...
MATTAPOISETT...CHATHAM...FALMOUTH...PROVINCETOWN...
VINEYARD HAVEN...NANTUCKET...NARRAGANSETT...WESTERLY...NEWPORT...
BLOCK ISLAND
324 PM EST THU DEC 15 2005

...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY
AFTERNOON. 

THE HIGH WIND WATCH INCLUDES THE CITIES OF FALL RIVER...NEW
BEDFORD... MATTAPOISETT...CHATHAM...FALMOUTH...PROVINCETOWN...
VINEYARD HAVEN...NANTUCKET...NARRAGANSETT...BLOCK
ISLAND...WESTERLY...NEWPORT AND ADJACENT TOWNS.

VERY STRONG TO POSSIBLY DAMAGING WINDS WILL DEVELOP ACROSS THE SOUTH
COASTS OF RHODE ISLAND AND MASSACHUSETTS EARLY FRIDAY MORNING. THESE
STRONG WINDS WILL FIRST ARRIVE ALONG THE RHODE ISLAND COAST AND BLOCK
ISLAND BETWEEN 4 AM AND 7 AM...THEN OVERSPREADING THE SOUTH COAST OF
MASSACHUSETTS...INCLUDING THE CAPE AND ISLANDS BETWEEN 7 AM AND 10
AM. EAST TO SOUTHEAST WINDS OF 30 TO 40 MPH WITH GUSTS TO NEAR 60 MPH
ARE POSSIBLE THROUGH FRIDAY MORNING. WINDS WILL BEGIN TO DIMINISH
AROUND MIDDAY AND SHIFT TO THE SOUTHWEST.

A HIGH WIND WATCH MEANS THE POTENTIAL EXISTS FOR STRONG DAMAGING
WINDS TO DEVELOP IN THE MENTIONED AREAS.  THESE STRONG WINDS ARE
CAPABLE OF DOWNING TREES AND POWER LINES AS WELL AS CAUSING
PROPERTY DAMAGE.  IF A HIGH WIND WARNING IS ISSUED...STAY INSIDE
AND AWAY FROM WINDOWS.

$$

THOMPSON/NOCERA
2 follow-up statements
000 
WWUS71 KBOX 160452
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1152 PM EST THU DEC 15 2005

...STRONG TO DAMAGING WINDS POSSIBLE FRIDAY MORNING ALONG THE
SOUTH COASTS OF RHODE ISLAND AND MASSACHUSETTS...

.DEVELOPING LOW PRESSURE OVER THE MID ATLANTIC STATES WILL INTENSIFY
AND MOVE ALONG THE EASTERN SEABOARD OVERNIGHT...PASSING NEAR NEW
YORK CITY FRIDAY MORNING...THEN NEAR BOSTON BY AFTERNOON. VERY STRONG
EAST WINDS WILL DEVELOP AHEAD OF THE LOW AS IT MOVES ACROSS THE
REGION FRIDAY MORNING.

MAZ016-019-161300-
/O.CON.KBOX.WI.Y.0019.051216T1100Z-051216T2000Z/
EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-
INCLUDING THE CITIES OF...QUINCY...PLYMOUTH
1152 PM EST THU DEC 15 2005

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 3 PM EST FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 3 PM EST FRIDAY. 

THIS WIND ADVISORY INCLUDES THE CITIES OF QUINCY...WEYMOUTH...THE
BLUE HILLS...HINGHAM...HULL...COHASSET...SCITUATE...MARSHFIELD...
DUXBURY AND ADJACENT TOWNS.

STRONG EAST WINDS WILL DEVELOP AROUND 6 AM AND THEN CONTINUE
THROUGH MUCH OF THE MORNING...WITH THE STRONGEST WINDS LIKELY
BETWEEN 8 AM AND 11 AM. WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS TO
AROUND 45 MPH ARE EXPECTED. BY AFTERNOON...WINDS WILL DIMINISH
AND SHIFT TO THE SOUTHWEST.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS
THIS STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND
BRANCHES...POSSIBLY CAUSING ISOLATED POWER OUTAGES.  DRIVING CAN
ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

$$

MAZ020>024-RIZ006>008-161300-
/O.CON.KBOX.HW.A.0006.051216T0800Z-051216T2000Z/
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-
NANTUCKET MA-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
INCLUDING THE CITIES OF...FALL RIVER...NEW BEDFORD...
MATTAPOISETT...CHATHAM...FALMOUTH...PROVINCETOWN...
VINEYARD HAVEN...NANTUCKET...NARRAGANSETT...WESTERLY...NEWPORT...
BLOCK ISLAND
1152 PM EST THU DEC 15 2005

...HIGH WIND WATCH REMAINS IN EFFECT FROM 3 AM EST FRIDAY THROUGH
FRIDAY AFTERNOON...

A HIGH WIND WATCH REMAINS IN EFFECT FROM 3 AM EST FRIDAY THROUGH
FRIDAY AFTERNOON. 

THE HIGH WIND WATCH INCLUDES THE CITIES OF FALL RIVER...NEW
BEDFORD... MATTAPOISETT...CHATHAM...FALMOUTH...PROVINCETOWN...
VINEYARD HAVEN...NANTUCKET...NARRAGANSETT...BLOCK ISLAND...
WESTERLY...NEWPORT AND ADJACENT TOWNS.

VERY STRONG TO POSSIBLY DAMAGING WINDS WILL DEVELOP ACROSS THE
SOUTH COASTS OF RHODE ISLAND AND MASSACHUSETTS EARLY FRIDAY
MORNING. THESE STRONG WINDS WILL FIRST ARRIVE ALONG THE RHODE
ISLAND COAST AND BLOCK ISLAND BETWEEN 4 AM AND 7 AM...THEN
OVERSPREADING THE SOUTH COAST OF MASSACHUSETTS...INCLUDING THE
CAPE AND ISLANDS BETWEEN 7 AM AND 10 AM. EAST TO SOUTHEAST WINDS
OF 30 TO 40 MPH WITH GUSTS TO NEAR 60 MPH ARE POSSIBLE THROUGH
FRIDAY MORNING. WINDS WILL BEGIN TO DIMINISH AROUND MIDDAY AND
SHIFT TO THE SOUTHWEST.

A HIGH WIND WATCH MEANS THE POTENTIAL EXISTS FOR STRONG DAMAGING
WINDS TO DEVELOP IN THE MENTIONED AREAS.  THESE STRONG WINDS ARE
CAPABLE OF DOWNING TREES AND POWER LINES AS WELL AS CAUSING
PROPERTY DAMAGE.  IF A HIGH WIND WARNING IS ISSUED...STAY INSIDE
AND AWAY FROM WINDOWS.

$$

EVT
000 
WWUS71 KBOX 161006
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
506 AM EST FRI DEC 16 2005

...STRONG WINDS ARE POSSIBLE MIDDAY AND AFTERNOON ALONG THE COASTLINE OF
RHODE ISLAND AND MASSACHUSETTS FROM BOSTON TO WESTERLY...

.A STORM OVER NEW JERSEY WILL MOVE ACROSS SOUTHEAST NEW ENGLAND THIS
AFTERNOON...CROSSING NEAR BOSTON BY MID AFTERNOON. STRONG SOUTHEAST WINDS
WILL DEVELOP AHEAD OF THE STORM AS IT SWEEPS ACROSS THE REGION. 

MAZ020>024-RIZ006>008-161815-
/O.UPG.KBOX.HW.A.0006.000000T0000Z-051216T2000Z/
/O.EXB.KBOX.WI.Y.0019.051216T1006Z-051216T2000Z/
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-
NANTUCKET MA-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
INCLUDING THE CITIES OF...FALL RIVER...NEW BEDFORD...
MATTAPOISETT...CHATHAM...FALMOUTH...PROVINCETOWN...
VINEYARD HAVEN...NANTUCKET...NARRAGANSETT...WESTERLY...NEWPORT...
BLOCK ISLAND
506 AM EST FRI DEC 16 2005

...WIND ADVISORY IN EFFECT UNTIL 3 PM EST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

THIS ADVISORY INCLUDES THE CITIES OF FALL RIVER...NEW BEDFORD...
MATTAPOISETT...CHATHAM...FALMOUTH...PROVINCETOWN... VINEYARD
HAVEN...NANTUCKET...NARRAGANSETT...BLOCK ISLAND... WESTERLY...NEWPORT
AND ADJACENT TOWNS.

SOUTHEAST WINDS WILL INCREASE TO 25 TO 35 MPH BY LATE MORNING OR
EARLY AFTERNOON WITH GUSTS UP TO 45 MPH. THE STRONG WINDS WILL ARRIVE
SOONEST AT BLOCK ISLAND AND NEWPORT...ARRIVING BETWEEN 8 AND 11 AM.
THE WINDS WILL SPREAD ACROSS THE MASSACHUSETTS SOUTH
COAST...INCLUDING MARTHAS VINEYARD AND NANTUCKET...BETWEEN 10 AM AND
1 PM. THE WINDS WILL DIMINISH TOWARD 3 PM.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS
THIS STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND
BRANCHES...POSSIBLY CAUSING ISOLATED POWER OUTAGES.  DRIVING CAN
ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

$$

MAZ016-019-161815-
/O.CON.KBOX.WI.Y.0019.051216T1100Z-051216T2000Z/
EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-
INCLUDING THE CITIES OF...QUINCY...PLYMOUTH
506 AM EST FRI DEC 16 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON. 

THIS WIND ADVISORY INCLUDES THE CITIES OF QUINCY...WEYMOUTH...THE
BLUE HILLS...HINGHAM...HULL...COHASSET...SCITUATE...MARSHFIELD...
DUXBURY...PLYMOUTH AND ADJACENT TOWNS.

SOUTHEAST WINDS WILL INCREASE THROUGH THE MORNING...WITH THE
STRONGEST WINDS LIKELY FROM 11 AM TO 2 PM. WIND SPEEDS OF 25 TO 35
MPH AND GUSTS TO 45 MPH ARE EXPECTED AT THAT TIME. THE WINDS WILL
THEN DIMINISH TOWARD 3 PM.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS
THIS STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND
BRANCHES...POSSIBLY CAUSING ISOLATED POWER OUTAGES.  DRIVING CAN
ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

$$

WTB/NS

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this high wind watch went out at Dec 15, 11:58 AM EST, 3 hours 26 minutes earlier.

Area forecast discussion, Dec 15, 11:58 AM EST, 3 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1158 AM EST THU DEC 15 2005

.SHORT TERM (REST OF TODAY THROUGH FRIDAY)...
IN NEAR TERM...HAVE TAKE A COUPLE DEGREES OR SO OFF AFTERNOON MAX
TEMPS IN MOST AREAS BASED ON CURRENT TRENDS. HAVE ALSO SHARPENED THE
CLOUD GRADIENT LATE THIS AFTERNOON/EARLY EVENING PER SATELLITE IMAGERY.

HAVE POSTED WINTER STORM WATCH FOR CHESHIRE COUNTY AND
WESTERN/CENTRAL HILLSBOROUGH COUNTY IN SW NH. LOOKS LIKE 6 HOURS OR
SO OF FAIRLY DECENT VERTICAL MOTION AXIS THROUGH FAVORABLE SNOW
GROWTH TEMPERATURE REGION WITH BOUNDARY LAYER TEMPERATURES HOLDING AT
LEAST SLIGHTLY BELOW FREEZING. THINK BULK OF PRECIPITATION IN WATCH
AREA WILL FALL AS SNOW WITH SOME MIX OF SLEET OR FREEZING RAIN NEAR
END OF PRECIPITATION EVENT. WITH QPF OF .5 TO 7 INCHES
ANTICIPATED...SEE POTENTIAL OF 4 TO 7 INCHES OF SNOW IN THIS.

WILL LIKELY POST WINTER ADVISORIES FOR LARGE PORTION OF INTERIOR
SOUTHERN NEW ENGLAND WITH AFTERNOON PACKAGE. OVERALL MODEL GUIDANCE
LOOKS TO BE FAIRLY CONSISTENT OVER TIME.

&&

.LONG TERM (FRIDAY NIGHT THROUGH WEDNESDAY)...
A NEW LOOK AT THE FRIDAY NIGHT TO SUNDAY NIGHT PERIOD WILL BE
AVAILABLE WITH THE AFTERNOON PACKAGE.

FOR MONDAY THROUGH THURSDAY...MODELS IN OVERALL GD AGREEMENT DAYS 4 AND 5 (MON & TUE)...WITH A
STRONG WRN RIDGE AND A PROGRESSIVE POSITIVELY TILTED DOWNSTREAM TROF
OVER THE EAST. ANY SFC DVLPMNT ASSOCIATED WITH THIS TROF REMAINS
WELL OFSHR...AS MID AND UPR TROF REMAIN OPEN AND PROGRESSIVE. TROF
PASSAGE TUE WILL RESULT IN A REINFORCING SURGE OF COLD AIR. SO
EXPECTING DRY WEATHER MON AND TUE WITH BELOW NORMAL TEMPS...ESP TUE.

BY DAYS 6 & 7 (WED AND THU)...MODELS BEGIN TO DIVERGE ON THE LONG
WAVE PATTERN. THE 00Z GFS/UKMET AND CMC GLOBAL MAINTAIN THE LARGE
AMPLITUDE WESTERN RIDGE...WITH DOWNSTREAM TROF AMPLIFICATION OVER
THE EAST YIELDING CYCLOGENESIS OFF THE EASTERN SEABOARD THU. THE 00Z
ECMWF BREAKS DOWN THE WESTERN RIDGE WHICH RESULTS IN A MUCH FLATTER
EASTERN TROF AND WEAKER SFC DVLPMNT. HPC INFORMS ME THAT THE NCEP
ENS SUPPORT THE FLATTER 00Z ECMWF. IN ADDITION...LATEST 12Z GFS HAS
NOW FLOPPED TOWARD THE 00Z ECMWF. THEREFORE...MY CONFIDENCE IS BELOW
AVG IN A COASTAL STORM THU. ALTH GIVEN THE MAGNITUDE OF THE WESTERN
RIDGE...THINK THE 00Z ECMWF...NCEP ENS AND NOW 12Z GFS ARE TOO QUICK
BREAKING DOWN THIS LARGE AMPLITUDE FEATURE. THUS...LEANING TWD THE
00Z GFS/UKMET AND CMC GLOBAL SOLUTION. HWR...WITH THIS BEING A DAY 7
FCST...WILL MAINTAIN A DRY AND COLD FCST FOR WED AND THU...AND JUST
HAVE TO MONITOR TRENDS OF LATER MDL RUNS.

&&

.PREVIOUS DISCUSSION...
(ISSUED 430 AM EST THU DEC 15 2005)

SHORT TERM (TODAY THROUGH FRIDAY)...
HIGH PRESSURE OVER NEW ENGLAND TODAY MOVES OFF TO THE EAST THIS
EVENING.  TONIGHT AND FRIDAY WILL FEATURE A COASTAL STORM BRINGING A
MIXED BAG OF WEATHER.

HIGH CLOUDS MOVING INTO NEW ENGLAND THIS MORNING...WITH MID LEVEL
CLOUDS IN WESTERN NY AND PA ON THEIR WAY.  TODAY SHOULD START COLD
BUT WITH SOME SUNSHINE...THEN CLOUDS MOVING IN DURING THE AFTERNOON
AS THE RIDGELINE MOVES EAST OF US.

THE MODELS CONTINUE TO FLUCTUATE ON THEIR FORECAST TRACK OF THE GULF
LOW THAT WILL MOVE UP THE EAST COAST TONIGHT AND FRIDAY.  THE 00Z
NAM AND GFS SWITCHED PLACES FROM LAST NIGHT...WITH THE NAM NOW
TAKING THE MORE EASTERLY TRACK THROUGH EASTERN CT TO NEAR BOSTON
WHILE THE GFS TOOK THE TRACK ACROSS WESTERN MASS AND SOUTHERN NH.
BOTH MODELS CONTINUE TO ADVERTISE SIGNIFICANT DRAINAGE FLOW IN
INTERIOR SECTIONS (AS SHOW BY THE STRONG NORTHERLY AGEOSTROPIC FLOW
UP THROUGH 900 MB).  BETWEEN THIS AND THE SNOW COVER AND THE
REFRIGERATION OF THE PAST COUPLE OF DAYS IT WOULD SEEM OPTIMISTIC TO
EXPECT A SIGNIFICANT WARM-UP AWAY FROM THE COAST.  ALTHOUGH THE
WESTERLY TRACK IS POSSIBLE...THE PERSISTANT COLD AIR INLAND FAVORS A
SHIFT OF THE SURFACE LOW FARTHER EAST.  SO WE WILL FAVOR THE 00Z NAM
TRACK.

BASED ON OMEGA AND MOISTURE FIELDS AND CROSS SECTIONS...PRECIP ONSET
LOOKS TO BE 07-11Z WITH PRECIP ENDING AS THE SURFACE LOW CROSSES THE
REGION 18Z-22Z.  PRECIP TYPE IN THE COASTAL PLAIN MAY FEATURE SOME
SNOW AT THE START BUT SHOULD QUICKLY TURN TO RAIN BY MORNING.  AREAS
TO THE WEST OF THE EXPECTED TRACK WILL HAVE A TOUGH TIME DISLODGING
THE LOW LEVEL COLD AIR.  SO SNOW AT THE START SHOULD CHANGE TO
SLEET/FREEZING RAIN MOST INLAND SPOTS WITH NORTHWEST MASS AND
SOUTHWEST NH LAST TO CHANGE.  THIS WILL MEAN AN ICING EVENT FROM THE
MERRIMACK VALLEY THROUGH THE LOWER CONNECTICUT VALLEY.  PROBABLY
MORE SNOW THAN ICE FOR CHESHIRE AND FRANKLIN COUNTIES.

BASED ON THE RANGE OF MODEL SOLUTIONS...WE ARE LOOKING AT ROUGHLY
0.25-0.5 QPF IN THE INTERIOR AND ROUGHLY 0.5-0.75 ALONG THE
COAST.  THIS WOULD SUPPORT AN ADVISORY-LEVEL EVENT IN THE INTERIOR.
UP TO 1/3 ICE OVER A COATING OF SNOW FROM LAWRENCE TO
HARTFORD...GRADING TO 3 TO 6 INCH SNOW IN CHESHIRE CO. AND PARTS OF
FRANKLIN CO. (WITH SOME ICE POSSIBLE TOO).

TOTAL TOTALS WITH THE LOW CONTINUE TO PEG 50-52...SO WE WILL
CONTINUE A CHANCE OF THUNDER ALONG AND EAST OF THE LOW TRACK.

STRONG LOW LEVEL WINDS FORECAST EAST OF THE TRACK...70-75 KTS AT 950
MB.  THIS WILL MEAN A POTENTIAL FOR WIND ADVISORY CRITERIA ALONG THE
SOUTH COAST...ESPECIALLY CAPE COD AND THE ISLANDS...DURING FRIDAY.

WITH ALL CRITERIA EXPECTED TO BE AT ADVISORY LEVEL AND WITH THE
EVENT STILL 24-30 HOURS IN THE FUTURE...WE ARE OPTING TO HOLD OFF ON
ISSUING ANY ADVISORIES UNTIL THE DAYTIME.

LONG TERM (FRIDAY NIGHT THROUGH WEDNESDAY)...
SPRAWLING HIGH PRESSURE COVERS MUCH OF THE NATION THROUGH THE
PERIOD WITH A FEW MINOR FEATURES OF NOTE. AN UPPER LEVEL DISTURBANCE
APPROACHES FROM THE SOUTHWEST MONDAY...BUT WITH LITTLE MOISTURE
ASSOCIATED WITH IT. A COLD FRONT APPROACHES FROM THE WEST ON
WEDNESDAY. WILL CONTINUE WITH A DRY FORECAST AT THIS TIME AS A
WESTERLY FLOW IS EXPECTED TO PREVAIL DURING THE EXTENDED PERIOD.
EXPECT BELOW NORMAL TEMPERATURE READINGS...MAINLY AT NIGHT DUE TO
INTERIOR SNOWPACK. MADE SOME ADJUSTMENTS TO TEMPERATURES AND SKY
GRIDS THROUGH SUNDAY. OTHERWISE LITTLE CHANGE TO THE FORECAST.

AVIATION...
INCREASING MID AND HIGH CLOUDS THROUGH THE DAY...WITH 4000 FOOT
CEILINGS NOT EXPECTED UNTIL 04Z-07Z.  PRECIP AND IFR CIGS/VSBYS ARE
THEN EXPECTED TO DEVELOP 07Z-11Z WITH BDL AND BAF THE FIRST TO GO.

MARINE...
LINGERING SMALL CRAFT ADVISORY ON THE OUTER WATERS THIS
MORNING...BUT AS SEAS DIMINISH THIS SHOULD BE DROPPED.  JUST AS
QUICKLY TONIGHT CONDITIONS WILL DETERIORATE.  WINDS AND SEAS WILL
INCREASE AHEAD OF THE COASTAL LOW...WITH GALES DEVELOPING BY MORNING
AND CONTINUING MOST OF THE DAY.  GUST POTENTIAL LOOKS TO BE AROUND
40 KTS OR IN THE LOW 40S.  GALES MAY LINGER ON THE OUTER WATERS IN
THE COLD ADVECTION BEHIND THE LOW WITH MIXING ALLOWING POTENTIAL
GUSTS TO 35 KTS.

GALES MAY BE NEEDED OUTER WATERS WITH A SMALL CRAFT ADVISORY
ELSEWHERE FRIDAY NIGHT. SMALL CRAFT ADVISORIES MAY BE NEEDED
SATURDAY.

CLIMATE...
HARTFORD/BRADLEY REACHED A MIN TEMP OF -2 YESTERDAY...A NEW RECORD.
AN RERBDL HAS BEEN ISSUED.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...WINTER STORM WATCH FOR NHZ011-015 FROM 2 AM FRIDAY TO 4 PM
     FRIDAY.
RI...NONE.
MARINE...GALE WARNING FOR ANZ230>237 FROM 6 AM FRIDAY TO 2 PM FRIDAY.
  ...SMALL CRAFT ADVISORY FOR ANZ230>237-250-254-255 FROM 1 AM
     FRIDAY TO 6 AM FRIDAY.
  ...GALE WARNING FOR ANZ250-254-255 FROM 6 AM FRIDAY TO 11 PM
     FRIDAY.
  ...SMALL CRAFT ADVISORY FOR ANZ254-255 UNTIL 4 PM THURSDAY.
&&

SHORT TERM...THOMPSON
LONG TERM...NOCERA
MARINE...JACKSON
Hazardous weather outlook, Dec 15, 7:10 AM EST, 8 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
710 AM EST THU DEC 15 2005...UPDATED

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-161213-
BARNSTABLE MA-BLOCK ISLAND RI-BRISTOL RI-CENTRAL MIDDLESEX MA-
CHESHIRE NH-DUKES MA-EASTERN ESSEX MA-EASTERN FRANKLIN MA-
EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HILLSBOROUGH NH-
EASTERN KENT RI-EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-HARTFORD CT-
NANTUCKET MA-NEWPORT RI-NORTHERN BRISTOL MA-NORTHERN WORCESTER MA-
NORTHWEST MIDDLESEX MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST MIDDLESEX MA-SOUTHEAST PROVIDENCE RI-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-SOUTHERN WORCESTER MA-SUFFOLK MA-TOLLAND CT-
WASHINGTON RI-WESTERN AND CENTRAL HILLSBOROUGH NH-WESTERN ESSEX MA-
WESTERN FRANKLIN MA-WESTERN HAMPDEN MA-WESTERN HAMPSHIRE MA-
WESTERN KENT RI-WESTERN NORFOLK MA-WESTERN PLYMOUTH MA-WINDHAM CT-
710 AM EST THU DEC 15 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST CONNECTICUT...
ALL OF MASSACHUSETTS EXCEPT BERKSHIRE COUNTY...SOUTHWEST NEW
HAMPSHIRE...AND ALL OF RHODE OF ISLAND.

.DAY ONE...TODAY...NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TONIGHT THROUGH WEDNESDAY
SNOW SLEET AND FREEZING RAIN WILL DEVELOP OVER MUCH OF THE INTERIOR
LATE TONIGHT. MIXED PRECIPITATION WILL CAUSE SLIPPERY CONDITIONS
FOR THE FRIDAY MORNING COMMUTE FROM BOSTON AND ITS NORTHERN AND
WESTERN SUBURBS WEST TO WORCESTER...SPRINGFIELD AND HARTFORD NORTH
INTO SOUTHWESTERN NEW HAMPSHIRE. ALL PRECIPITATION SHOULD CHANGE TO
RAIN BY MIDDAY SOUTH OF THE MASS PIKE AND ALONG IMMEDIATE COASTAL
LOCATIONS. MIXED PRECIPITATION INLAND WILL END BY EARLY
EVENING. SNOW ACCUMULATIONS SHOULD RANGE FROM 3 TO 5 INCHES IN
SOUTHWESTERN NEW HAMPSHIRE TO 2 TO 4 INCHES NORTH OF THE MASS PIKE...
TO GENERALLY AN INCH OR LESS ELSEWHERE. IN ADDITION A GLAZE
ACCUMULATION OF ONE QUARTER INCH OR LESS IS POSSIBLE ACROSS FAR
NORTHERN CONNECTICUT...CENTRAL AND WESTERN MASSACHUSETTS AS WELL
AS SOUTHWESTERN NEW HAMPSHIRE.

GALE FORCE WINDS WITH SOUTHEASTERLY WIND GUSTS FROM 40 OR 45 KT
MAY OCCUR ON THE COASTAL WATERS FRIDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO RELAY REPORTS OF PRECIPITATION
TYPE CHANGES...SNOWFALL AMOUNTS OF 2 INCHES OR MORE AND GLAZE
ACCUMULATIONS BEGINNING LATE TONIGHT AND CONTINUING THROUGH
FRIDAY.

STRAUSS

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 15, 3:24 PM ESTWind AdvisoryBOXBarnstable, Bristol, Dukes, Essex, Nantucket, Norfolk and 2 more24 hr
Dec 15, 4:22 PM ESTWinter Weather AdvisoryBOXEssex, Franklin, Hampden, Hampshire, Middlesex, Norfolk and 1 more24 hr

Nearby

High Wind Watches in Massachusetts, 2005High Wind Watches in Rhode Island, 2005Every high wind watch in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.